Prophylthiouracil-induced cutaneous vasculitis


Yarman S. , Sandalci O., Tanakol R., Azizlerli H., Oguz H., Alagol F.

INTERNATIONAL JOURNAL OF CLINICAL PHARMACOLOGY AND THERAPEUTICS, vol.35, no.7, pp.282-286, 1997 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Review
  • Volume: 35 Issue: 7
  • Publication Date: 1997
  • Doi Number: 10.1111/j.1398-9995.1997.tb02607.x
  • Title of Journal : INTERNATIONAL JOURNAL OF CLINICAL PHARMACOLOGY AND THERAPEUTICS
  • Page Numbers: pp.282-286

Abstract

Cutaneous reactions to propylthiouracil and methimazole occur in 3% - 5% of adults. Generalized maculopapular and papular purpuric eruptions are perhaps the most common thionamide-induced reactions. We report 3 patients who developed cutaneous vasculitis which is a rare and serious side-effect during antithyroid drug therapy. The observation of cutaneous vasculitis during administration of propylthiouracil suggested that clinical awareness of this complication should be of considerable importance.